SIAM AG on Orthogonal Polynomials and Special Functions


Extract from OP-SF NET

Topic #6  ------------   OP-SF NET 8.1  --------------  January 15, 2001
From: OP-SF NET Editor (
Subject: New book on Orthogonal Polynomials and Random Matrices

[From the AMS web site]

Orthogonal Polynomials and Random Matrices: A Riemann-Hilbert Approach
Percy Deift, New York University-Courant Institute of Mathematical Sciences

This volume expands on a set of lectures held at the Courant Institute on
Riemann-Hilbert problems, orthogonal polynomials, and random matrix theory. The
goal of the course was to prove universality for a variety of statistical
quantities arising in the theory of random matrix models. The central question
was the following: Why do very general ensembles of random n times n matrices
exhibit universal behavior as n -> infinity? The main ingredient in the proof is
the steepest descent method for oscillatory Riemann-Hilbert problems.

Titles in this series are copublished with the Courant Institute of Mathematical
Sciences at New York University.

    Riemann-Hilbert problems 
    Jacobi operators 
    Orthogonal polynomials 
    Continued fractions 
    Random matrix theory 
    Equilibrium measures 
    Asymptotics for orthogonal polynomials 

                 Publisher: American Mathematical Society 
                 Distributor: American Mathematical Society 
                 Series: Courant Lecture Notes, ISSN: 1529-9031 
                 Volume: 3 
                 Publication Year: 2000 
                 ISBN: 0-8218-2695-6 
                 Paging: 261 pp. 
                 Binding: Softcover 
                 List Price: $31 
                 Institutional Member Price: $25 
                 Individual Member Price: $25 
                 Order Code: CLN/3 

Back to Home Page of
SIAM AG on Orthogonal Polynomials and Special Functions
Page maintained by Bonita Saunders